MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386811
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that when disposing the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology needle, blood splashed off the shaft and onto the nurse's face.There was no report of injury or exposure to the mucous membrane.The following information was provided by the initial reporter: "the blood splashed when the needle was being disposed of, as there was blood on the secured needle shaft, which bent while being put in the sharps bin, and it flicked blood on the nurse¿s face.With the exposed needle having blood on it, and the flimsy and unprotected design of the unit, there seems to be a lot of concern and reports about higher risk to staff." "unable to advance catheter, stiff.Blood exposed on open needle.Unable to use iv, new iv required.".
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10248636
Report Number8041187-2020-00396
Device Sequence Number13667982
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public00382903868117
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number386811
Device Catalogue Number386811
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;